MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD® NEEDLE 1 IN. SINGLE USE, STERILE, 21 G; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD® NEEDLE 1 IN. SINGLE USE, STERILE, 21 G; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305165
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.Date of event is unknown; awareness date has been used for this field.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd® needle 1 in.Single use, sterile, 21 g leakage occurred.There was no report of patient impact.The following information was provided by the initial reporter: customer reported that there is a hole at the base of the needle which leaks when preparing the medication.A nurse received some in her glasses, because there was a spurt that was projected when she gave the injection.Additional info received on 04-july-23.1.Was the nurse injured? please describe no harm related to the current incident, as the nurse was wearing glasses, fortunately.She received a jet in her glasses.She was doing an iv drug dilution.2.Was the patient injured? no harm to the patient according to the incident noted.However, a number of people have mentioned leaks in the junction between the syringe and the needle.If little resistance is made, there is no jet coming out, but more leaks.Could create improper medication preparation, incorrect concentration 3.Was there any medical intervention? no medical intervention performed on the patient.4.Could the procedure be corrected using another needle? yes the procedure could be corrected using another needle, but it took 2 needles to get one that did not leak.
 
Event or Problem Description
It was reported while using bd® needle 1 in.Single use, sterile, 21 g leakage occurred.There was no report of patient impact.The following information was provided by the initial reporter: customer reported that there is a hole at the base of the needle which leaks when preparing the medication.A nurse received some in her glasses, because there was a spurt that was projected when she gave the injection.Additional info received on 04-july-23.1.Was the nurse injured? please describe.No harm related to the current incident, as the nurse was wearing glasses, fortunately.She received a jet in her glasses.She was doing an iv drug dilution.2.Was the patient injured? no harm to the patient according to the incident noted.However, a number of people have mentioned leaks in the junction between the syringe and the needle.If little resistance is made, there is no jet coming out, but more leaks.Could create improper medication preparation, incorrect concentration.3.Was there any medical intervention? no medical intervention performed on the patient.4.Could the procedure be corrected using another needle? yes the procedure could be corrected using another needle, but it took 2 needles to get one that did not leak.
 
Additional Manufacturer Narrative
H6: investigation summary.A device history record review was completed by our quality engineer team for provided material number 305165 and lot number 2228049.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.

Brand Name
BD® NEEDLE 1 IN. SINGLE USE, STERILE, 21 G
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17421333
Report Number1911916-2023-00518
Device Sequence Number15709629
Product Code FMI
UDI-Device Identifier30382903051657
UDI-Public(01)30382903051657
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305165
Device Lot Number2228049
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2023
Supplement Date Received by Manufacturer08/16/2023
Initial Report FDA Received Date07/28/2023
Supplement Report FDA Received Date08/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown